Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 28, NWS Green Bay, WI

May 29, 2020Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 29, 2020, 2:54 AM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2020, 2:54 AM CDT (07:54 UTC)
Expired
May 30, 2020, 9:17 PM CDT
In force
42 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarrass River near Embarrass (EMBW3). The gauge peaked at 8.10 ft at May 30, 2020, 1:00 AM CDT.

actionminormoderate4681005/2905/3005/3106/01
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9.5 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04078500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

679 
WGUS43 KGRB 290754
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
254 AM CDT Fri May 29 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued later this morning and again this 
evening.

&&


WIC115-135-292300-
/O.NEW.KGRB.FL.W.0028.200529T0754Z-000000T0000Z/
/EMBW3.1.ER.200529T0403Z.200529T0700Z.000000T0000Z.NO/
254 AM CDT Fri May 29 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Embarrass River near Embarrass.
* From early this morning until further notice.
* At 2:00 AM CDT Friday the stage was 7.4 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:00 AM CDT Friday was 7.4 feet.
* Forecast...No forecast is available for this location.
* Impact...At 7.0 feet, There is widespread flooding of lowland and 
  agricultural land.


&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860

$$

Cooley
4 follow-up statements
689 
WGUS83 KGRB 291428
FLSGRB

Flood Statement
National Weather Service Green Bay WI
928 AM CDT Fri May 29 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 1230 AM CDT.

&&


WIC115-135-300530-
/O.CON.KGRB.FL.W.0028.000000T0000Z-000000T0000Z/
/EMBW3.1.ER.200529T0403Z.200529T0700Z.000000T0000Z.NO/
928 AM CDT Fri May 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Embarrass River near Embarrass.
* Until further notice.
* At 9:00 AM CDT Friday the stage was 7.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 7.0 feet, There is widespread flooding of lowland and 
  agricultural land.


&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860

$$

SAC
343 
WGUS83 KGRB 300213
FLSGRB

Flood Statement
National Weather Service Green Bay WI
913 PM CDT Fri May 29 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning by 1130 AM CDT.

&&


WIC115-135-301715-
/O.CON.KGRB.FL.W.0028.000000T0000Z-000000T0000Z/
/EMBW3.1.ER.200529T0403Z.200529T2200Z.000000T0000Z.NO/
913 PM CDT Fri May 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Embarrass River near Embarrass.
* Until further notice.
* At 8:00 PM CDT Friday the stage was 8.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Friday was 8.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water may approach structures near Sandy 
  Lane.


&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860

$$

Bersch
776 
WGUS83 KGRB 301456
FLSGRB

Flood Statement
National Weather Service Green Bay WI
956 AM CDT Sat May 30 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wolf River near Shiocton affecting Shawano, Outagamie and Waupaca 
  Counties.

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

For the Lower Wolf River...including Shiocton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 10 PM CDT tonight.

&&


WIC087-115-135-310300-
/O.CON.KGRB.FL.W.0029.000000T0000Z-000000T0000Z/
/SHIW3.1.ER.200530T2100Z.200602T1200Z.000000T0000Z.NR/
956 AM CDT Sat May 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wolf River near Shiocton.
* Until further notice.
* At 7:30 AM CDT Saturday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast. 
* Forecast...The river is expected to rise above flood stage late 
  this afternoon and continue rising to a crest of 12.3 feet Tuesday 
  morning.
* Impact...At 12.5 feet, There is widespread lowland flooding. Water 
  is surrounding structures along the river near Island and Mill 
  Streets.


&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867

$$

WIC115-135-310300-
/O.CON.KGRB.FL.W.0028.000000T0000Z-000000T0000Z/
/EMBW3.1.ER.200529T0403Z.200530T0600Z.000000T0000Z.NO/
956 AM CDT Sat May 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Embarrass River near Embarrass.
* Until further notice.
* At 8:00 AM CDT Saturday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CDT Saturday was 8.2 feet.
* Forecast...No forecast is available for this location.
* Impact...At 7.0 feet, There is widespread flooding of lowland and 
  agricultural land.


&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860

$$

Eckberg
909 
WGUS83 KGRB 310217
FLSGRB

Flood Statement
National Weather Service Green Bay WI
917 PM CDT Sat May 30 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

WIC115-135-310330-
/O.CAN.KGRB.FL.W.0028.000000T0000Z-000000T0000Z/
/EMBW3.1.ER.200529T0403Z.200530T0600Z.000000T0000Z.NO/
917 PM CDT Sat May 30 2020

...The Flood Warning for the Embarrass River near Embarrass has been 
cancelled...

The Flood Warning is cancelled for
  the Embarrass River near Embarrass.
* At 9:00 PM CDT Saturday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860

$$

Bersch

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 28, 10:58 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 28, 10:58 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1058 PM CDT Thu May 28 2020

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 311 PM CDT Thu May 28 2020

Main focus in the short term is on rain trends through the evening
and then cloud trends overnight and Friday.

Surface cold front slowly moved eastward across the state today,
with a large area of heavy rain associated with the front. Reports
from locations across central and east- central WI have generally
ranged from 2 to 3 inches, with less across the north. Lightning
was detected at times late this morning, but CAPE has since
collapsed to virtually zero so do not expect any more lightning
through the afternoon.

This afternoon and overnight...Moderate to heavy rain will
continue to move east, with another 0.50 to 0.75 inches possible
along and east of the Fox Valley from 1PM to 7PM, and just trace
amounts near the lake shore after 7PM. Further west, dry air
continues to advect in behind the cold front, with clearing skies
visible across far northwest WI. Expect a gradually clearing trend
tonight with sunny conditions by Friday morning.

Flood wise, as the axis of heaviest rain moves east will continue
to update and adjust Flood Advisory products (FLS) as needed. The
main concern today has been ponding of water in urban areas and
streets, along with minor rises in area streams and rivers. As
the heaviest of the rain ends streets and urban areas should
gradually improve, and the concern will transition to river flood
potential over the next couple days as the rain from today drains
into rivers. A few rivers could reach minor flood stage over the
next day or two.

Friday...The morning will start out clear, and then an upper
level trough and mid-level short wave swing through and will
create some instability clouds in the late morning through the
afternoon. A few light showers or sprinkles are possible in far
north and northeast WI, but most places will be dry. Otherwise,
cooler and much less humid air will be in place. Friday morning
lows will be in the upper 40s to lower 50s, with highs in the 60s.

.LONG TERM...Friday Night Through Thursday
Issued at 311 PM CDT Thu May 28 2020

Highlights in the long term include cooler and dry weather through
the weekend, followed by another warm up with precip chances next
week.

This weekend...Northwest flow sets up with cooler an less humid
weather expected. Models show a secondary shortwave moving across
northern Lake Superior Saturday afternoon, which could generate a
few more clouds or possibly some light showers or sprinkles
across far northeast WI, but kept the forecast dry for now.
Otherwise, skies will be mostly sunny.

Next week...Upper level trough shifts east as western ridge nudges
into Wisconsin. This could set the stage for a return to above
normal temperatures along with showers and thunderstorms. This
will all depend on exactly where the ridge sets up, so confidence
is low on details beyond Monday. Forecast features a blended model
solution with chance PoPs at times.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1058 PM CDT Thu May 28 2020

Skies will clear overnight as a cold front moves away
from the area.

Skies should be clear early in the day Friday, with some cumulus
clouds forming by midday. MVFR ceilings are possible north of a
RHI to IMT line, along with a few sprinkles or light rain showers.
The rest of the area should have VFR ceilings.

Good flying weather is expected Friday night and Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KLJ
LONG TERM......KLJ
AVIATION.......RDM
Hazardous weather outlook, May 28, 3:23 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
323 PM CDT Thu May 28 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
323 PM CDT Thu May 28 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Moderate to heavy rain will continue across eastern Wisconsin late
this afternoon into the early evening. The potential for localized
flooding will continue until the rain moves out, this includes
flooding of urban areas, small streams, and basements.

Patchy dense fog is possible near Lake Michigan this evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Runoff from Thursday's rainfall will likely cause rivers and
streams to rise Friday and into the weekend. A few rivers could
rise into minor flood stage.

There is a chance of thunderstorms at times from Monday through
Wednesday. It is too early to determine whether any of these
storms could become severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report heavy rainfall and any flooding
to the National Weather Service in Green Bay.

LMZ521-522-541>543-292030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
323 PM CDT Thu May 28 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Patchy dense fog is possible across Lake Michigan nearshore
water through late this evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms could pose a hazard to boaters early next week.

KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:24 AM CDTRiver Flood WarningGRBOutagamie, Shawano, Waupaca7 days

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.